Texas, 2019Flood and Hail in Texas, June 15, 2019
June 15, 2019 · NWS AMA · 27 events in 10 counties and zones
Significant moisture was in place on the 15th of June when a strong upper level trough moved over the Rocky Mountains into the Oklahoma Panhandle and west Texas to include the Texas Panhandle. Parameters were favorable for rotating supercells storms initially that produced very large hail in some areas as well as a funnel cloud across the southwest Panhandles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant moisture was in place on the 15th of June when a strong upper level trough moved over the Rocky Mountains into the Oklahoma Panhandle and west Texas to include the Texas Panhandle. Parameters were favorable for rotating supercells storms initially that produced very large hail in some areas as well as a funnel cloud across the southwest Panhandles. Some storms congealed into a line of thunderstorms which moved to the northeast across the southern Texas Panhandle. Another line of storms that developed in New Mexico, entered the western Oklahoma Panhandle and northwest Texas Panhandle in the evening. These storms produced hail up to nickels and wind gusts in excess of 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 2:04 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 15, 2:04 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
304 PM CDT Sat Jun 15 2019
.SHORT TERM...Tonight and Sunday...
Low amplitude trof over central NM will make it's way across the
Panhandles today. Convection already firing up over the eastern NM
mountains. Northeast winds continue to advect high dewpoints to
most of the Panhandles. Dewpoints drop off once across the NM/TX
state line. Given the temperature/dewpoint profiles, solid
inverted V profiles will be set up. Overall the area is supposed
to remain capped, but as the wave approaches, expect that there
may be some added lift to help possibly overcome the cap. The
earlier storms develop the more CAPE that they can tap into, as we
get later in the evening, and storms develop more off the
convective temperature, then we may be dealing with some
subsidence to slow down the updrafts, as well as lower CAPE
values. Right now the max hail threat looks to be golf ball, and
wind threat looks to be in the 70 mph range. But if storms can tap
into those higher CAPE values, then we could be looking at larger
hail and stronger downdrafts. Vertical profiles don't support the
best organization, and therefore storms could quickly go severe,
but also be short lived. This could very well be a multi-cell
setup with multiple outflow boundaries where new storms develop
off the boundaries. Additionally, the slow progression of the
storms could suggest localized flooding threat, especially if
multiple storms fire up over the same area. If storm try to line
out later tonight, then it will be more of a wind threat from that
point on.
Sunday there could be some lingering storms as a subtle, weak
disturbance stalls over the northern TX and OK Panhandle. CAPE
values are much lower than today in the 750-1500J/kg range, but it's
still possible to get some severe storms. As it stands might be just
enough instability and lift to get storms going through the day, but
as we move into the evening, the wave will kick east and the
Panhandles will be under subsidence, limiting precipitation chances.
Weber
&&
.LONG TERM...Monday through Friday
The week begins with a few days of thunderstorm chances. Monday, and
especially Monday night, is probably the best chance for more
widespread severe weather. By mid week, a drier pattern sets up and
we may be precipitation free into at least parts of the weekend.
Overall, tricky forecast determining which days will see severe
based on a few limiting factors.
By Sunday night/Monday morning an exiting shortwave has sped up
from 24 hours ago. We looked to be in a weak northwest flow
pattern Monday/Monday night in the wake of the exiting shortwave,
but now its more of a transition between northwest flow in the
morning to southwest/westerly flow in the afternoon and evening
hours. Thunderstorms will be possible late Monday afternoon as an
embedded shortwave approaches the region. MLCAPE values are around
1000-2000 J/kg (little higher with the NAM) Monday afternoon.
Wind shear is somewhat unorganized and in the lower/mid levels is
very weak early on. Any storms that form may be pulse/ordinary
thunderstorms and not very organized. Shortwave begins to eject
out later Monday afternoon to early evening. Then we start to see
more available energy loft as the cap begins to break down late in
the afternoon/early evening and lift increases. Given the timing
of precipitation and elevated nature of the storms we may end up
with a MCS/cluster of thunderstorms developing after 6/7pm and
moving from the west/northwest to the east/southeast overnight.
Could end up being widespread and impacting a good portion of the
forecast area, especially Texas Panhandle. Flash flooding could
become a concern along with damaging winds.
Tuesday becomes a little tricky. Models are not all handling the
upper levels the same. Initially wanted to trend PoPs down, but
decided not to at this time. Once the overnight convection from
Monday exits we will need to see how things recover and any possible
remnant boundaries in the area. Current thought is Tuesday and
Tuesday night is a downward trend for precipitation across the area.
Will need to monitor this trend and watch how the Monday/Monday
night convection pans out, but not too confident in precipitation
chances Tues/Tues night.
Wednesday onward the forecast is currently dry. Parts of the weekend
may end up with thunderstorms. Additionally we may be looking at
temperatures in the upper 80 and into the 90s through the end of
the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 60 81 61 84 61 / 40 20 20 20 50
Beaver OK 61 81 62 83 61 / 60 30 20 20 50
Boise City OK 55 76 58 80 56 / 50 40 30 50 60
Borger TX 62 83 63 86 62 / 40 30 20 20 50
Boys Ranch TX 60 82 61 86 60 / 30 20 20 30 60
Canyon TX 60 84 61 86 61 / 30 20 20 20 40
Clarendon TX 63 84 64 84 64 / 40 20 20 20 40
Dalhart TX 56 78 59 81 56 / 40 40 20 40 60
Guymon OK 59 78 61 81 59 / 60 40 20 30 60
Hereford TX 60 85 61 88 61 / 30 20 20 20 40
Lipscomb TX 64 83 62 84 63 / 60 30 30 20 50
Pampa TX 61 81 61 83 62 / 50 30 20 20 40
Shamrock TX 64 85 64 86 65 / 50 30 30 20 30
Wellington TX 65 87 66 87 66 / 50 30 30 10 30
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
Hazardous weather outlook, Jun 15, 1:59 PM CST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
259 PM CDT Sat Jun 15 2019
OKZ001>003-TXZ001>020-317-160800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
259 PM CDT Sat Jun 15 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Severe storms producing large hail and damaging wind gusts are
possible today. Storms will be possible across all parts of the
Panhandles.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated severe storms can not be rule out for Sunday, however
potential appears somewhat low. Potential for severe storms is
expected to increase some Monday and possible Tuesday as upper
level disturbances continue to move across the area and
moisture/instability increase. Locally heavy rainfall may
accompany these storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely tonight and may be needed at times
through Tuesday.
In the hours before
Special weather statement, Jun 15, 3:36 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
436 PM CDT Sat Jun 15 2019
TXZ016-152215-
Deaf Smith TX-
436 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEAF SMITH COUNTY
UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Bellview, or 28 miles northwest of Friona, moving
east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Glenrio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3518 10304 3519 10273 3488 10269 3482 10304
TIME...MOT...LOC 2136Z 254DEG 16KT 3499 10300
Guerrero
Event by event
13 hail, 13 thunderstorm wind, 1 flood. Local standard time, as filed.
Hail, Deaf Smith
- When
- June 15, 4:43 PM CST
- Where
- Deaf Smith County, 5.74 mi SW of Hereford
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.760, -102.470
NSSL mobile chaser, reported half dollar hail on the ground. The hail had been on the ground for some time.
Hail, Deaf Smith
- When
- June 15, 4:48 PM CST
- Where
- Deaf Smith County, 7.03 mi SW of Hereford
- Measured
- 2.2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -102.490
Hail, Deaf Smith
- When
- June 15, 4:50 PM CST
- Where
- Deaf Smith County, 6.83 mi WSW of Hereford
- Measured
- 2.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.780, -102.510
Hail, Deaf Smith
- When
- June 15, 4:53 PM CST
- Where
- Deaf Smith County, 2.84 mi W of Hereford
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.820, -102.450
Hail, Deaf Smith
- When
- June 15, 4:54 PM CST
- Where
- Deaf Smith County, 3.07 mi SW of Hereford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.790, -102.440
Hail, Deaf Smith
- When
- June 15, 4:55 PM CST
- Where
- Deaf Smith County, 9.08 mi W of Hereford
- Measured
- 3.23 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.820, -102.560
Hail was found on the ground on Highway 1058 west of Hereford by NSSL research team at 601 pm.
Hail, Deaf Smith
- When
- June 15, 4:56 PM CST
- Where
- Deaf Smith County, Hereford
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.820, -102.400
Hail was found already on the ground at County Rd 4 and FM 1057 in Deaf Smith County.
Hail, Deaf Smith
- When
- June 15, 5:37 PM CST
- Where
- Deaf Smith County, 0.89 mi SE of Walcott
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.920, -102.820
Thunderstorm Wind, Armstrong
- When
- June 15, 5:37 PM CST
- Where
- Armstrong County, 10.27 mi WSW of Goodnight
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.960, -101.360
Wind gust 62 mph was measured by a storm chaser. No damage was reported.
Thunderstorm Wind, Armstrong
- When
- June 15, 5:55 PM CST
- Where
- Armstrong County, 0.57 mi E of Goodnight
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.030, -101.190
Thunderstorm Wind, Armstrong
- When
- June 15, 5:58 PM CST
- Where
- Armstrong County, 0.56 mi E of Washburn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.180, -101.570
Late report from social media, of wooden structures being blown over and damaged.
Hail, Deaf Smith
- When
- June 15, 6:00 PM CST
- Where
- Deaf Smith County, 3.96 mi W of Simms
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -102.730
Hail, Deaf Smith
- When
- June 15, 6:03 PM CST
- Where
- Deaf Smith County, 2.83 mi W of Simms
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.030, -102.710
Hail, Deaf Smith
- When
- June 15, 6:11 PM CST
- Where
- Deaf Smith County, 2.76 mi N of Simms
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.070, -102.660
Thunderstorm Wind, Carson
- When
- June 15, 6:16 PM CST
- Where
- Carson County, 8.31 mi N of Groom
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.320, -101.110
A 58 mph wind gust was measured by broadcast media observation site. No significant damage was reported.
Thunderstorm Wind, Gray
- When
- June 15, 6:38 PM CST
- Where
- Gray County, 9.69 mi W of Alanreed
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.240, -100.900
Hail, Carson
- When
- June 15, 6:52 PM CST
- Where
- Carson County, 4.71 mi ESE of Mc Bride
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.500, -101.390
A spotter reported sideways blowing hail up to half dollar with reduced visibility. No damage was reported.
Thunderstorm Wind, Gray
- When
- June 15, 7:00 PM CST
- Where
- Gray County, 1.83 mi ENE of Mc Lean
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.240, -100.570
Thunderstorm Wind, Collingsworth
- When
- June 15, 7:27 PM CST
- Where
- Collingsworth County, 0.57 mi E of Wellington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.850, -100.210
Several tree branches were reported down in Wellington.
Hail, Moore
- When
- June 15, 8:28 PM CST
- Where
- Moore County, 6.24 mi N of Dumas
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.940, -101.960
Quarter size hail was observed and a 61 mph wind gust was measured. No damage was reported.
Thunderstorm Wind, Moore
- When
- June 15, 8:28 PM CST
- Where
- Moore County, 6.24 mi N of Dumas
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.940, -101.960
Late report of quarter size hail with 61 mph measured wind gust.
Thunderstorm Wind, Hutchinson
- When
- June 15, 9:01 PM CST
- Where
- Hutchinson County, Hutchinson Co Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.700, -101.400
Borger ASOS measured a 54 knot wind gust.
Thunderstorm Wind, Hutchinson
- When
- June 15, 9:04 PM CST
- Where
- Hutchinson County, 1.38 mi N of Stinnett
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.840, -101.450
Thunderstorm Wind, Hansford
- When
- June 15, 9:20 PM CST
- Where
- Hansford County, 11.11 mi N of Spearman
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.360, -101.180
Thunderstorm Wind, Roberts
- When
- June 15, 9:29 PM CST
- Where
- Roberts County, 7.59 mi WNW of Codman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.670, -100.880
A few broken windows were caused by wind and flying debris at a residence.
Flood, Moore
- When
- June 15, 9:43 PM CST
- Where
- Moore County, 5.62 mi SSE of Etter to 5.35 mi SE of Etter
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.957, -101.956
High water reported on Farm to Market Rd 119.
Thunderstorm Wind, Ochiltree
- When
- June 15, 10:16 PM CST
- Where
- Ochiltree County, 0.69 mi N of Perryton Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.410, -100.750
Perryton AWOS measured a 51 knot peak wind gust. No significant damage was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, June 15 to 16, 2019$2.1 million · EF2 · 24 events
- Tornadoes and Hail in Oklahoma, June 15, 2019$203,000 · EF2 · 30 events
- Tornadoes and Hail in Indiana, June 15, 20192 injured · $314,000 · EF1 · 5 events
- Tornadoes and Damaging Winds in Illinois, June 15 to 16, 2019$220,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in Iowa, June 15, 2019EF2 · 6 events
- Flash Flooding and Flood in Minnesota, June 15, 2019$650,000 · 1.5 in hail · 7 events
- Tornado and Flash Flooding in Iowa, June 15, 2019$185,000 · EF0 · 25 events
- Tornado and Hail in Texas, June 15, 2019$51,000 · 1.75 in hail · 9 events
- Tornado and Damaging Winds in Ohio, June 15, 2019$42,000 · EF0 · 3 events
- Tornado and Damaging Wind in Illinois, June 15, 2019EF1 · 2 events
- Flash Flooding and Flooding in Indiana, June 15 to 16, 2019$9,000 · 50 kt wind · 11 events
- Tornadoes in North Dakota, June 15, 2019$10,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840072, 840075, 840076, 840078, 840081, 840082, 840083, 840084, 840096, 840097, 840092, 840086, 840087, 840088, 840098, 840099, 840090, 840100, 840094, 840091, 840101, 840102, 840103, 840104, 840095, 840093, 840105.